Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2011, Article ID 635823, 21 pages
http://dx.doi.org/10.1155/2011/635823
Research Article

Optimal Bounded Control for Stationary Response of Strongly Nonlinear Oscillators under Combined Harmonic and Wide-Band Noise Excitations

1Department of Engineering Mechanics, Shanghai Jiao Tong University, Shanghai 200240, China
2Institute of Mechatronic Engineering, Hangzhou Dianzi University, Hangzhou 310018, China
3Department of Mechanics, Zhejiang University, Hangzhou 310027, China

Received 29 March 2011; Revised 8 July 2011; Accepted 25 July 2011

Academic Editor: Angelo Luongo

Copyright © 2011 Yongjun Wu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. Bellman, Dynamic Programming, Princeton University Press, Princeton, NJ, USA, 1957. View at Zentralblatt MATH
  2. C. S. Huang, S. Wang, and K. L. Teo, “Solving Hamilton-Jacobi-Bellman equations by a modified method of characteristics,” Nonlinear Analysis, Theory, Methods and Applications, vol. 40, no. 1, pp. 279–293, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  3. W. Q. Zhu, “Nonlinear stochastic dynamics and control in Hamiltonian formulation,” Applied Mechanics Reviews, vol. 59, no. 1–6, pp. 230–247, 2006. View at Publisher · View at Google Scholar · View at Scopus
  4. H. J. Kushner and W. Runggaldier, “Nearly optimal state feedback control for stochastic systems with wideband noise disturbances,” SIAM Journal on Control and Optimization, vol. 25, no. 2, pp. 298–315, 1987. View at Publisher · View at Google Scholar · View at Scopus
  5. M. F. Dimentberg, D. V. Iourtchenko, and A. S. Bratus, “Optimal bounded control of steady-state random vibrations,” Probabilistic Engineering Mechanics, vol. 15, no. 4, pp. 381–386, 2000. View at Publisher · View at Google Scholar · View at Scopus
  6. J. H. Park and K. W. Min, “Bounded nonlinear stochastic control based on the probability distribution for the sdof oscillator,” Journal of Sound and Vibration, vol. 281, no. 1-2, pp. 141–153, 2005. View at Publisher · View at Google Scholar · View at Scopus
  7. W. Q. Zhu and M. L. Deng, “Optimal bounded control for minimizing the response of quasi-integrable Hamiltonian systems,” International Journal of Non-Linear Mechanics, vol. 39, no. 9, pp. 1535–1546, 2004. View at Publisher · View at Google Scholar · View at Scopus
  8. M. Deng and W. Zhu, “Feedback minimization of first-passage failure of quasi integrable Hamiltonian systems,” Acta Mechanica Sinica/Lixue Xuebao, vol. 23, no. 4, pp. 437–444, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  9. L. Gammaitoni, P. Hänggi, P. Jung, and F. Marchesoni, “Stochastic resonance,” Reviews of Modern Physics, vol. 70, no. 1, pp. 223–287, 1998. View at Publisher · View at Google Scholar · View at Scopus
  10. N. Sri Namachchivaya, “Almost sure stability of dynamical systems under combined harmonic and stochastic excitations,” Journal of Sound and Vibration, vol. 151, no. 1, pp. 77–90, 1991. View at Publisher · View at Google Scholar · View at Scopus
  11. G. O. Cai and Y. K. Lin, “Nonlinearly damped systems under simultaneous broad-band and harmonic excitations,” Nonlinear Dynamics, vol. 6, no. 2, pp. 163–177, 1994. View at Publisher · View at Google Scholar · View at Scopus
  12. Z. L. Huang and W. Q. Zhu, “Exact stationary solutions of averaged equations of stochastically and harmonically excited mdof quasi-linear systems with internal and/or external resonances,” Journal of Sound and Vibration, vol. 204, no. 2, pp. 249–258, 1997. View at Publisher · View at Google Scholar · View at Scopus
  13. Z. L. Huang, W. Q. Zhu, and Y. Suzuki, “Stochastic averaging of strongly non-linear oscillators under combined harmonic and white-noise excitations,” Journal of Sound and Vibration, vol. 238, no. 2, pp. 233–256, 2000. View at Publisher · View at Google Scholar · View at Scopus
  14. W. Q. Zhu and Y. J. Wu, “First-passage time of Duffing oscillator under combined harmonic and white-noise excitations,” Nonlinear Dynamics, vol. 32, no. 3, pp. 291–305, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  15. Z. L. Huang and W. Q. Zhu, “Stochastic averaging of quasi-integrable Hamiltonian systems under combined harmonic and white noise excitations,” International Journal of Non-Linear Mechanics, vol. 39, no. 9, pp. 1421–1434, 2004. View at Publisher · View at Google Scholar · View at Scopus
  16. Y. J. Wu and W. Q. Zhu, “Stochastic averaging of strongly nonlinear oscillators under combined harmonic and wide-band noise excitations,” ASME Journal of Vibration and Acoustics, vol. 130, no. 5, Article ID 051004, 2008. View at Publisher · View at Google Scholar · View at Scopus
  17. D. V. Iourtchenko, “Solution to a class of stochastic LQ problems with bounded control,” Automatica, vol. 45, no. 6, pp. 1439–1442, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  18. W. Q. Zhu and Y. J. Wu, “Optimal bounded control of first-passage failure of strongly non-linear oscillators under combined harmonic and white-noise excitations,” Journal of Sound and Vibration, vol. 271, no. 1-2, pp. 83–101, 2004. View at Publisher · View at Google Scholar · View at Scopus
  19. W. Q. Zhu and Y. J. Wu, “Optimal bounded control of harmonically and stochastically excited strongly nonlinear oscillators,” Probabilistic Engineering Mechanics, vol. 20, no. 1, pp. 1–9, 2005. View at Publisher · View at Google Scholar · View at Scopus
  20. Y. J. Wu and R. H. Huan, “First-passage failure minimization of stochastic Duffing-Rayleigh-Mathieu system,” Mechanics Research Communications, vol. 35, no. 7, pp. 447–453, 2008. View at Publisher · View at Google Scholar · View at Scopus
  21. Z. Xu and Y. K. Cheung, “Averaging method using generalized harmonic functions for strongly non-linear oscillators,” Journal of Sound and Vibration, vol. 174, no. 4, pp. 563–576, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  22. R. Z. Khasminskii, “A limit theorem for solution of differential equations with random right hand sides,” Theory of Probability and Its Application, vol. 11, no. 3, pp. 390–405, 1966. View at Publisher · View at Google Scholar
  23. R. L. Stratonovich, Topics in the Theory of Random Noise, vol. 1, Gordon and Breach, New York, NY, USA, 1963.
  24. H. J. Kushner, “Optimality conditions for the average cost per unit time problem with a diffusion model,” SIAM Journal on Control and Optimization, vol. 16, no. 2, pp. 330–346, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus